Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 10, 2001, 4:42 PM EDT for Sanilac County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2001, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 10, 2001, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sanilac County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 102042 SVRDTX MIC151-102130- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 442 PM EDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANILAC COUNTY IN SOUTHEAST MICHIGAN * UNTIL 530 PM EDT * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF FORESTVILLE TO 19 MILES SOUTH OF FORESTVILLE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FORESTVILLE AT 505 PM EDT PORT SANILAC AT 505 PM EDT THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4368 8288 4335 8271 4334 8238 4368 8257 BT FAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 10, 4:15 PM EDT, 27 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 PM EDT SUN JUN 10 2001 CURRENT LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WARM FRONT WILL BE MOVING EAST OF THE AREA IN THE NEXT HOUR OR SO. STRONG VORT MAX MOVING ACROSS LAKE MICHIGAN WAS PROGGED TO SETOFF DECENT STORM ACTIVITY THIS EVENING...HOWEVER...ACTIVITY OVER LAKE MICHIGAN AND WISCONSIN PRETTY LAME SO FAR. ATMOSPHERE WORKOVER A LITTLE ALREADY WITH THE RECENT STUFF THAT MOVED THROUGH. FEELING IS WILL SEE SCATTERED THUNDERSTORM ACTIVITY DEVELOP THIS EVENING SOUTHEAST CORNER WITH A BIT MORE WIDESPREAD ACTIVITY SHOWER AND THUNDERSTORMS ACROSS THE SAGINAW VALLEY AND THUMB CLOSER TO THE MAX. VORT MAX MOVES EAST AFTER MIDNIGHT AND CLOUDS WILL DECREASE. RIDGING AND SUBSIDENCE MONDAY WILL PROVIDE A DECENT AMOUNT OF SUNSHINE. ETA SHOWS CAPES NEAR 2000 JOULES...BUT ALSO A BIT MORE AGGRESSIVE WITH DEWPOINTS. FEEL NGM/AVN A BIT MORE INLINE. SURFACE PRESSURE GRADIENT WILL BE FAIRLY WEEK MONDAY AND LIKE THE MESOETA DEPICTION OF LAKE BREEZE DEVELOPING. THIS CREATES SURFACE CONVERGENCE AREA IN THE AFTERNOON CENTERED FROM ABOUT SAGINAW SOUTHEAST THROUGH THE DETROIT AREA WHICH COULD FIRE UP A THUNDERSTORM OR TWO. ANOTHER SURFACE LOW WILL MOVE NORTHEAST ACROSS WISCONSIN MONDAY NIGHT WITH A WARM FRONT LIFTING ACROSS THE AREA AFTER MIDNIGHT. SIMILAR TO SYSTEM TODAY. WILL GIVE A CHANCE POP MAINLY AFTER MIDNIGHT. WEAK SURFACE BOUNDARY WILL REMAIN ACROSS CENTRAL LOWER MICHIGAN TUESDAY WITH VERY HUMID AIRMASS TO THE SOUTH. WILL BE A CHANCE FOR AFTERNOON STORMS EVERYWHERE WITH HIGH INSTABILITY...BUT BEST TRIGGER WILL BE SURFACE FRONT. FRONT WILL LIFT NORTH MONDAY NIGHT AS UPPER RIDGING BUILDS IN...ALLOWING FOR EVEN MORE REAL SUMMERTIME AIR ON WEDNESDAY. SAME TYPE PATTER HOLDS THE REST OF THE EXTENDED WITH MAIN JET RIDING THE NORTHERN BORDER AND DIPPING NOW AND THEN. HARD TO TIME EMBEDDED SHORTWAVES WITH THIS PATTERN...BUT TEMPERATURES CONTINUE SUMMERLIKE. .DTX...NONE. DRC
In the hours before
Special weather statement, Jun 10, 11:07 AM EDT, 5 hours 35 minutes before
MIZ075-076-082-083-111200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1107 AM EDT SAT JUN 10 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST MICHIGAN. SOME OF THE THUNDERSTORMS COULD REACH SEVERE CRITERIA AND SPOTTER ACTIVATION MAY BE NECESSARY. A VIGOROUS UPPER LEVEL DISTURBANCE WILL COMBINE WITH LOW LEVEL INSTABILITY TO PRODUCE SOME THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MICHIGAN. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS LIES IN THE TIME PERIOD FROM 4 PM THIS AFTERNOON THROUGH AROUND MIDNIGHT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 70 MPH... HAIL TO ONE INCH... AND DANGEROUS LIGHTNING. THESE THUNDERSTORMS WILL MOVE TO THE EAST AROUND 40 MPH. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION...FROM YOUR NATIONAL WEATHER SERVICE. YOUR NATIONAL WEATHER SERVICE CAN ALSO BE REACHED ON THE INTERNET AT HTTP://WWW.CRH.NOAA.GOV/DTX/START.HTM (ALL SMALL CASE) KEYES
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:08 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.